Alert archive / Washington / Gale Warnings in 2011

Gale Warning 77, NWS Seattle, WA

August 4, 2011

NWS Seattle, WA issued this gale warning at Aug 4, 2011, 7:11 PM PDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2011, 7:11 PM PDT (02:11 UTC)
Expired
Aug 6, 2011, 2:06 AM PDT
In force
31 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WHUS76 KSEW 050211
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
711 PM PDT THU AUG 4 2011

PZZ131-132-051015-
/O.UPG.KSEW.SC.Y.0789.000000T0000Z-110806T1200Z/
/O.NEW.KSEW.GL.W.0077.110805T0211Z-110805T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
711 PM PDT THU AUG 4 2011

...GALE WARNING IN EFFECT UNTIL 5 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND...WEST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
6 follow-up statements
416 
WHUS76 KSEW 050351
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
851 PM PDT THU AUG 4 2011

PZZ131-132-051200-
/O.CON.KSEW.GL.W.0077.000000T0000Z-110805T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
851 PM PDT THU AUG 4 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY. 

* WIND...WEST WIND 25 TO 40 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-051200-
/O.NEW.KSEW.SC.Y.0790.110805T0351Z-110805T1200Z/
ADMIRALTY INLET-
851 PM PDT THU AUG 4 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY. 

* WIND...NW WIND 15 TO 25 KNOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
712 
WHUS76 KSEW 050950
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
250 AM PDT FRI AUG 5 2011

PZZ131-132-051800-
/O.EXT.KSEW.GL.W.0077.000000T0000Z-110806T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
250 AM PDT FRI AUG 5 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM PDT SATURDAY. 

* WIND...WEST WIND 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-051800-
/O.EXT.KSEW.SC.Y.0790.000000T0000Z-110806T1200Z/
ADMIRALTY INLET-
250 AM PDT FRI AUG 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT
SATURDAY. 

* WIND...NW WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
900 
WHUS76 KSEW 051949
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1249 PM PDT FRI AUG 5 2011

PZZ131-132-060415-
/O.CON.KSEW.GL.W.0077.000000T0000Z-110806T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1249 PM PDT FRI AUG 5 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. 

* WIND...RISING TO WEST 25 TO 35 KNOTS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-060415-
/O.CON.KSEW.SC.Y.0790.000000T0000Z-110806T1200Z/
ADMIRALTY INLET-
1249 PM PDT FRI AUG 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY.

* WIND...BECOMING NW 15 TO 25 KNOTS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
442 
WHUS76 KSEW 060328
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
828 PM PDT FRI AUG 5 2011

PZZ131-132-061130-
/O.CON.KSEW.GL.W.0077.000000T0000Z-110806T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
828 PM PDT FRI AUG 5 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND EAST STRAIT
OF JUAN DE FUCA UNTIL 5 AM PDT SATURDAY.

* WIND...WEST 25 TO 35 KNOTS THROUGH EARLY SATURDAY MORNING...THEN EASING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-061130-
/O.CON.KSEW.SC.Y.0790.000000T0000Z-110806T1200Z/
ADMIRALTY INLET-
828 PM PDT FRI AUG 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ADMIRALTY INLET UNTIL
5 AM PDT SATURDAY.

* WIND...NORTHWEST 15 TO 25 KNOTS THROUGH EARLY SATURDAY
  MORNING...THEN EASING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
690 
WHUS76 KSEW 060349
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
849 PM PDT FRI AUG 5 2011

PZZ134-060500-
/O.CAN.KSEW.SC.Y.0790.000000T0000Z-110806T1200Z/
ADMIRALTY INLET-
849 PM PDT FRI AUG 5 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE ADMIRALTY INLET AREA.

$$

PZZ131-132-061200-
/O.CON.KSEW.GL.W.0077.000000T0000Z-110806T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
849 PM PDT FRI AUG 5 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND EAST STRAIT
OF JUAN DE FUCA UNTIL 5 AM PDT SATURDAY.

* WIND...25 TO 35 KNOTS...EASING LATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
524 
WHUS76 KSEW 060906
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
206 AM PDT SAT AUG 6 2011

PZZ131-132-061715-
/O.CAN.KSEW.GL.W.0077.000000T0000Z-110806T1200Z/
/O.NEW.KSEW.SC.Y.0791.110806T0906Z-110807T0800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
206 AM PDT SAT AUG 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM PDT SUNDAY MORNING...
...GALE WARNING HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FOR THE CENTRAL AND EAST STRAIT OF
JUAN DE FUCA UNTIL 1 AM PDT SUNDAY. THE GALE WARNING HAS ENDED.

* WIND...15 TO 25 KNOTS...EASING TO 10 TO 20 KNOTS LATE
  MORNING...THEN RISING TO 15 TO 30 KNOTS LATER THIS AFTERNOON
  THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 4, 2:54 PM PDT, 4 hours 17 minutes earlier.

Area forecast discussion, Aug 4, 2:54 PM PDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
254 PM PDT THU AUG 4 2011

.SYNOPSIS...LOOK FOR LOW CLOUDS TO OVERSPREAD THE LOWLANDS TONIGHT...
REACHING THE LOWER SLOPES OF THE CASCADES FRIDAY MORNING. THE MORNING
CLOUDS SHOULD GIVE WAY TO SOME SUNSHINE IN THE AFTERNOON...ALTHOUGH
THE COAST WILL LIKELY REMAIN CLOUDY ALL DAY. LOOK FOR FAIRLY SIMILAR
CONDITIONS ON SATURDAY...WITH LESS CLOUD COVER EXPECTED ON SUNDAY.
THIS WILL BE DUE TO WEAKER ONSHORE FLOW. DAYTIME TEMPERATURES WILL
RUN A LITTLE BELOW NORMAL FRIDAY AND SATURDAY BUT WILL CLIMB BACK
TO NORMAL ON SUNDAY.

&&

.SHORT TERM...
THE ONSHORE PRES GRADIENT CONTINUED TO TIGHTEN THIS AFTERNOON AND
THIS HAS PREVENTED MUCH CLEARING OVER THE COAST. LOOK FOR LOW
CLOUDS TO OVERSPREAD THE LOWLANDS LATER TONIGHT DUE TO A STRONGER
ONSHORE GRADIENT AND A DEEPER MARINE LAYER.

MOST LOWLAND SITES WILL START OFF CLOUDY TOMORROW MORNING BUT
THERE SHOULD BE SOME SUNSHINE IN THE AFTERNOON. THE EXCEPTION WILL
BE THE COAST WHERE CLOUDS WILL LINGER. OF COURSE...DAYTIME TEMPS
ON FRI WILL BE SEVERAL DEGREES COOLER AT MOST PLACES THAN TODAY.
HAVE WENT CLOSER TO THE GFS MOS TEMPS AS THE NAM SEEMED A BIT TOO
WARM FOR FRI.

THERE WILL NOT BE MUCH CHANGE IN THE OVERALL PATTERN OVER THE PAC
NW THRU THIS WEEKEND. A WEAK UPPER TROF WILL PREVAIL OVER THE
REGION BUT WILL NOT HAVE A SIGNIFICANT IMPACT ON OUR WEATHER. THE
ONSHORE GRADIENT WILL REMAIN RELATIVELY TIGHT THRU SATURDAY BEFORE
RELAXING SATURDAY NIGHT AND SUNDAY. THUS ANTICIPATE A GRADUAL TREND
TOWARD LESS NIGHT AND MORNING CLOUD COVER THIS WEEKEND...WITH
DAYTIME TEMPS REBOUNDING TO ABOUT NORMAL ON SUNDAY.

.LONG TERM...
ANTICIPATE TYPICAL AUGUST WEATHER DURING THIS PERIOD...THAT IS
AREAS OF NIGHT AND MORNING LOW CLOUDS MAINLY OVER THE COAST AND
NEAR CLIMO TEMPS. THE LONG WAVE PATTERN OVER THE PAC NW IS NOT
EXPECTED TO UNDERGO MUCH CHANGE.

&&

.AVIATION...A WEAK UPPER LEVEL TROUGH WILL GRADUALLY SHIFT ONSHORE
TONIGHT AND FRIDAY. LOW LEVEL ONSHORE FLOW WILL INCREASE A BIT IN
RESPONSE. LOW CLOUDS CURRENTLY AT THE COAST WILL SPREAD INLAND
TONIGHT...THEN BURN BACK TO THE COAST FRIDAY AFTERNOON. AIR MASS
STABLE EXCEPT SLIGHTLY UNSTABLE OVER THE CASCADES DURING THE
AFTERNOON AND EVENING HOURS.

KSEA...NORTHWEST WIND 6-10 KNOTS THIS AFTERNOON AND EVENING WILL
BECOME SOUTHERLY 3-6 KNOTS AFTER MIDNIGHT TONIGHT. LOW CLOUDS WILL
PROBABLY REACH THE TERMINAL AROUND DAYBREAK. SCHNEIDER

&&

.MARINE...ONSHORE FLOW WILL PRODUCE SMALL CRAFT ADVISORY WEST WINDS
FOR THE CENTRAL STRAIT AND EAST ENTRANCE EACH DAY INTO EARLY NEXT
WEEK. WINDS WILL PEAK LATE AFTERNOON THROUGH EARLY MORNING HOURS
MOST DAYS. WHILE DAY TO DAY DIFFERENCES ARE SUBTLE...IT APPEARS THE
ONSHORE FLOW WILL BE STRONGEST THIS EVENING AND AGAIN FRIDAY EVENING
AND GALE FORCE WEST WINDS ARE NOT OUT OF THE QUESTION FOR THE
CENTRAL STRAIT AND EAST ENTRANCE DURING BOTH DAYS. IT IS A CLOSE
CALL AND HAVE A 20 TO 30 KNOTS FORECAST FOR THIS PERIOD FOR NOW.
SCHNEIDER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY UNTIL 5 AM PDT SATURDAY FOR CENTRAL U.S.
     WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE U.S. WATERS
     STRAIT OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL FORECAST DISCUSSION...PLEASE GO TO
WWW.WRH.NOAA.GOV/SEW/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:51 PM PDTSmall Craft AdvisorySEW24 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.